Ibuprofen Users Comment on Side Effects and Usage, page 11
If you use Ibuprofen, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Stevens Johnston Syndrome?
I was given ibuprofen a week ago from the doctor along with cocodamol for extreme pain in my hip and knee. When i woke through the night with a burning pain on my skin and on closer inspection it is a red area about 1 inch long and blistered. I have suffered from these same blisters on quite a few occasions in the last 3 years and they end up being very deep and ulserated with a secondary infection. I was reffered to dermetology where they did a biopsy but unfortunatly the blister had burst and the results were inconclusive.
On these other occasions i had previously been on antibiotics but had finished them maybe a month or so before the blisters appeared. I am feeling worried as i looked up why do you get burning blisters when taking ibuprofen and it brought up a condition called stevens johnston syndrom.
AskDocWeb: Stevens Johnson Syndrome is a severe allergic reaction that is known to be associated with many medications, including ibuprofen. However, it may also be caused by many antibiotics, drugs used to treat seizures, infections, and various illnesses. In 25-50 percent of cases, Stevens Johnson Syndrome is said to be idiopathic and no cause is identified. The incidence rate of Stevens Johnson Syndrome is very low, about 2-3 cases per million people per year.
Itch in throat and ears
I have taken ibuprofen for many years for migraines. Now when I take it I get a horrible itch in the back of my throat & ears that lasts 1-2 hrs. Have tried multiple brands with the same results.
I WAS PRESCRIBED 800 MG IBUPROFEN FOR PAIN..BACK PAIN. THE ITCHING FOR PAST 3 DYAS DROVE ME INSANE. ELIMINATED EVERY NEW ITEM, SOAPS N A NEW CLOTHES ITEM..AND I AM ASSURED IT WAS NONE OF THESE. SBAKNG SODA HOT BATH..30 MIN..RELIEF. WAITNG FOR 24 HR PERIOD TO GET OUT OF BLOODSTREAM. ALMOST EMERGENCY ROOM ANGUISH. BLOOD TO SURFACE ALL OVER FR SCRATCHING(EVEN SCALP). DO NOT TAKE IF U START SCRATCHING. THE IBUPROFEN IS THE CULPRIT. I AGREE W PREVIOUS WRITER. PAIN IS BETTER, UNTIL SOUGHT AFTER NEW PAIN MED.
Future complications caused by Ibuprofen?
I’m a 19 year old female. I am one of the women who experience bad monthly period pains. I take 2 capsules of ibupain 3 times a day for atleast 3 days every month. Ibupain is a combination of ibuprofen and paracetemol. I have noticed when I take this medicine, my menstral cycle lasts longer than its should and increases my flow. Sometimes when I’m done with my menstral cycle, ibuprofen leaves me constipated for a day or two. Ibuprofen seems to be the only medicine that takes all the pain away. I’m afraid though after reading the effects of ibuprofen that it might cause future complications. Any advice on what I should do so as to prevent any future complications because of excess ibuprofen in my blood system? Does ibuprofen get flashed out of the blood system as the body produces new blood?
AskDocWeb: According to a UK website (source), “Taking ibuprofen, particularly at high doses over long periods of time, can increase your risk of:
- stroke, when the blood supply to the brain is disturbed
- heart attacks, when the blood supply to the heart is blocked
In females, long-term use of ibuprofen can sometimes be associated with reduced fertility. This is usually reversible when you stop taking ibuprofen.”
Long-term administration of NSAIDs, including Ibuprofen, has resulted in renal papillary necrosis and other renal injury in some patients. The risks of using Ibuprofen long-term is something to discuss with your doctor.
Severe hot flashes
oh my gosh – thank goodness I found this page. I thought I must be crazy, blaming severe hot flashes on ibuprofen. But I took 2 yesterday afternoon and had a major debilitating hot flash early yesterday evening. I just put 2 & 2 together finally and this morning I found this forum. I’m telling everyone tomorrow at Thanksgiving…this is bad stuff.
Hot flashes and heart palpitations
I have been taking several forms of nsaids recently and my body suddenly had a severe reaction to them, including hot flashes and heart palpitations! I have sciatica and chronic upper back pain and costochondritis, which is why my doctor put me on high doses of ibuprofen from the get-go(1200 mg daily) for 6 weeks. I had to stop in 4 weeks because I ended up in the ER from the symptoms I described.
My meds were changed to naprosyn and then celebrex (they target different receptors, but are nsaids none-the-less). I thought my hot flashes were from perimenapause but my FHS (estrogen level) test was normal, along with all my chemistry levels and cbcs (thyroid and heart a-ok too). The only culprit my PCP and I could identify for my sudden symptoms were the nsaids. THANK YOU FOR THIS FORUM! I THOUGHT I WAS NUTS!!! NOW I BELIEVE IT’S THE NSAIDS, most likely the ibuprofen and then the combo of the other two afterwards.
I’ve been taking four 200mg ibuprofen a day for weeks now for a major toothache that I’m still waiting for my dentist to take care of(got 13 more days to go)and hadn’t experienced any problems until yesterday morning. I took two ibuprofen for the tooth pain along with my antibiotics for the infection and within minutes my chest started to burn really bad and I had to constantly sip water. Today, I experienced the same thing and now, I’m having difficulty swallowing…along with the burning sensation, I feel pain in my upper stomache and the feeling like something is stuck, or rubbing against the inside of my chest, especially when I eat or drink anything. I’ve had reflux in the past and this is nothing like that.
AskDocWeb: Any difficulty swallowing may indicate a need for immediate medical attention. Please do so as soon as possible.
Alternative pain relief medications?
I had Roux-en-y Gastric bypass about 5 years ago. When I take the occasional ibuprofen for severe headaches (migraines) which Tylenol 3’s won’t help I have bad stomach aches which last up to 10 minutes. Are there any other pain relief medications that will work for relieving migraines that are not NSAIDS? Thank you
AskDocWeb: Yes, there is a long list of medications that give you many choices for treating migraine however, the best results seem to come from combining two or more meds. There are Over The Counter meds such as Excedrin® Migraine (a combination of aspirin, acetaminophen and caffeine), abortive medications such as Naratriptan (Amerge®, Naramig®), Ergotamine Medications, and others. You might ask your Doctor to help you develop a treatment plan ahead of time to manage your attacks. It’s helpful to keep track of what you try, what works, what doesn’t, and how fast each gives you relief. Ibuprofen report – 2 – 3 – 4 – 5 – 6 – 7 – 8 – 9 – 10 – Page 11 – Last Page 12
If you find this page useful share it with others. If you have used Ibuprofen, use the form below to add your review of Ibuprofen, feedback or suggestions that may help others. Please note that all addresses are held confidential.